Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ad88

On Accutane, wondering about when my red marks on cheeks will fade?

Recommended Posts

Hi there!

Here is a brief background about my acne:

I've had just mild acne for about 4 years now, nothing serious. This summer I was outside in the sun very often, I went to various camps and to Europe where I became very tanned and my skin improved greatly- all the red marks were faded and just some bronzer was sufficient makeup. This is the case every summer and I look forward to it! However, after coming back to school in the fall i broke out on my cheeks like never before. My forehead, nose and chin have always been perfectly clear, but my cheeks were awful. Although it could not be categorized as severe (no cysts, etc) I was breaking out very often and made the mistake of not popping my pimples properly, leaving me with many red marks. I tried minocycline which did not work at all and I tried a type of birth control called Diane-35 which seemed to have cleared up the hormonal jawline acne. I was put on accutane and I'm approaching the end of my 4th month (1st month 40 mg then the next 3 60 mg). I haven't have a new pimple in 2 weeks! Very exciting. But even though my face is smooth as a baby's bottom, the red marks are just awful! My left cheek is more sporadic marks, but the right cheek is more all over. It has faded greatly though and accutane has improved it alot. I have one, maybe two more months on accutane left and I was wondering how long it would take these to fade, if getting sun this summer when I'm off accutane would help, or if there are topical or other laser treatments available for me to try. Will continuing the accutane help the red marks fade? Or will my skin heal faster when I'm off? My doctor says that it's good to keep on it for a little longer because accutane helps turn the skin over faster, resulting in new skin appearing and red marks fading. Does anyone have any experience with this type of problem?

P.S. It's just beginning to be spring, but accutane in the Canadian winter was brutal! My face is pretty flaky in areas it's funny! I also do not like using a lot of makeup like foundation so all i wear now is some spot foundation in particularly red spots and some mineral powder over top and it does the job, it's just my wish is to not have to wear makeup which i don't wear on my forehead, nose or chin ever because they are always clear! Strange.

Thank you!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×